What happens next with Papa & Parkinson’s? - AgingCare.com

What happens next with Papa & Parkinson’s?

Follow
Share

Papa’s speech is getting worse. He can’t get his words out. He tries and gets mad at himself. His voice is still strong though. What happens next? Has anyone out there seen this? Does it just keep getting worse? Then what happens?

Find Care & Housing
20

Answers

Show:
My husband has a lot of trouble getting his words out but he is diagnosed with dementia/alzeimers. Could he have Parkinsons?
Helpful Answer (0)
Reply to Joannona
Report

Talkey, the nurses have suggested it. He is having a swallowing test Thurs. It’s looking like hospice is our next option. I don’t want to be selfish and I know that day is coming, but I dread losing my dad. Just wondering how much longer I might have with him. I’m torn between giving up on trying to get him better and going to comfort measures. Just seems so final for this life. I know I’ll see him again one day but just so hard.
Helpful Answer (0)
Reply to Hurtbabygirl
Report

Hurtbabygirl, I only know Dad's story, and they're all different. Dad could transfer with assistance up until his last day or so. And those last two days, he didn't recognize anyone except me. Of course he had dysphagia for a long time prior to that but opted for comfort (food of choice). And, he had already been sleeping much of the time. Do you have hospice in place?
Helpful Answer (0)
Reply to talkey
Report

Does anyone know what happens when a loved one with Parkinson's becomes completely bedridden, doesn't recognize their spouse of 66 years, swallowing problems, sleeping almost all the time? Just wondering if I'm about to lose my dad? He's going down so fast.
Helpful Answer (0)
Reply to Hurtbabygirl
Report

Thanks jopangs, that’s the most important thing to remember.
Helpful Answer (0)
Reply to BeckyT
Report

@BeckyT cherish the good days, it will be a rollercoaster ride; when you ask what is next, just be prepared for the unexpected. React to what needs to be done and make them as comfortable as possible and applaud yourself for what you are able to do. Keep in mind what you do, you do for your love ones and nobody else...less expectations, lesser heartache. If nothing makes sense, hold on to the simple smiles and memories, that will carry you on to every phase of this adventure... Stay Strong especially for them.
Helpful Answer (0)
Reply to jopangs
Report

Thanks to you all for your help. Papa does have an alert on his wrist and we have our phone number as a one touch speed dial on his phone.
Helpful Answer (1)
Reply to BeckyT
Report

Dad suffered from violent hallucinations beginning in early November last year. He was placed in hospice in early December and passed just after Xmas. I believe the only relief he had from the terror was the morphine. I miss him and question so many decisions I made, taking him from his home to mine, then moving him from my home to Memory Care after 6 months and his 2nd fall here and he became wheelchair bound, telling him the truth when sometimes a fib would have been more comforting to his questions... But those last 2 months of his life were horrible. The Friday before Xmas, Santa came to visit, and Dad smiled. I hadn't seen him smile in so long I couldn't even remember. He passed peacefully a few days later, having spent the previous night 'plucking' imaginary things from the air and placing them just so as he lie in his hospital bed. I was with him when he passed the next morning. The wonderful nurse had some of his favorite music playing on CD, as I held his hand and prayed and told him I loved him and that it was okay to go.
Helpful Answer (3)
Reply to talkey
Report

Carbidopa Levodopa is the medication my mom is on. She has had Parkinson's for 15 years. Her voice kept getting softer and softer. She thought it was my hearing. Apparently, this is a common story with Parkinson's patients. She went to Loud Crowd Speech therapy and that helped some. She has delusions, visual hallucinations and nightmares where she screams. Her neurologist said I could reduce her medication some. I took off one pill at dinner and that seemed to help with those problems. This medication also makes her sleep a lot. She uses a walker (when she remembers) and she is a high risk for falls. If your dad is alone at home, you might want to think about one of those Alert type wristband systems. Good luck!
Helpful Answer (0)
Reply to Debby1
Report

BeckyT and Hurtbabygirl, my heart goes out to both of you. You too, Jopangs. I lost Dad just after Xmas, and his diagnosis was 10 1/2 years ago. I hate this ugly disease and what it does to our loved ones.
Helpful Answer (1)
Reply to talkey
Report

Related
Questions